Aa
A
A
A
Close
Depression/Mental Health Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Side Effects of Lexapro

I have been on Lexapro for about 6 weeks now. I did not show many side effects until now. I did notice a decrease in wanting to have sex, but when i do want it i want it NOW. I can not use a virbrater to help me along because i get a head ache on the left side of my head and it travels down to my sholder when i use my vibrater. On the other hand when i dont use the vibrater and have intercorse with my husband or use my hand i Dont get the pain....I dont want to give up the vibrater... This has been going on for about 3 weeks now and ive tried different things, like taking my pill early and seeing if it was different at night stuff like that....is this something you have ever heard uf before? my girl friends think im nuts.


Thank You,Dont Want the Vib to End.
10 Responses
242532 tn?1269553979
MEDICAL PROFESSIONAL
I have not heard of this before. Don't have any good suggestions except to keep trying every so often, it will probably work again without a headache.
Avatar universal
How long did it take for your inital side effects of lexapro to stert to go away? I have been a a low dose for 8 day and yesterday seemed like the turning point, the sides really went away.


               Tony
Avatar universal
What kind of side effects did you have and what dose are you on.  I am changing from effexor to lexapro and take half a 10 mg. right now.  Supposed to up it to 10 before long.  Did you have any anxiety, nervousness, etc.?  Also, when do you take yours.  I have been taking mine in the morning but heard some take it at night.  Take care.
Avatar universal
I am taking 5mg and will work up to 7.5 or 10Mg over the next month.
The side effects that I had at first were some anxity nervousness also a feeling of be medicated and just a wierd feeling. After 5 days they all but dissapered I now almost feel as I am not taking any medication at all. I am taking my dose in the afternoon but am going to switch to night if I keep feeling side effect free.

         good Luck,

                   TonyZ
Avatar universal
Are you taking it for anxiety or depression or both.  Mine is Generalized Anxiety Disorder.  I am VERY sensative to medications so I will have to up my dose very slowly.  Probably stay at 5mg. for 2 weeks, then 7.5 for two weeks, then 10 mg.  If not I will have side effects of anxiety and nervousness also.  I have heard Lexapro is supposed to be very good for anxiety so I hope I have better luck with it than I did the effexor.  I kept having breakthrough anxiety on the effexor and was also scared of the withdrawals so I asked my Dr. to change me instead of upping the dose of the effexor for the anxiety.  
Good luck to you.
Avatar universal
Hi there I just started lexapro about three weeks ago, and yes the "side effects" have subsided for me.  I started with 5mg in the morning and I started to have what my doctor called a hypo-manic reaction, kind of like seeing the world in fast forward- it was without a doubt a little too much to handle. So, after two weeks I upped the medication to 10mg and now I feel pretty normal, in fact it doesn't feel like I am taking anything, but my mild depression has been ebbing away and I am feeling more in control of my thoughts.  The only problem is afternoon sleepiness, but that may get better with a dosage later in the day.
Avatar universal
Hey, that is encouraging to hear.  Glad side effects went away pretty quickly for you.  Did you have any side effects when you upped from 5 to 10.  I started today taking 7.5.  I have been on 5 for almost 2 weeks.  Just wondering what to expect.  Probably will do this dose for a week, then go to 10.  I take mine for anxiety so I am very sensative to stimulating meds (can't even take a decongestant or drink ANY caffeine).  So I am hoping I don't have any anxiety or nervousness side effects.  If I do, I'll just try to hang in there until they go away.  Thanks for the info on your experience.  BTW, have you thought about taking it at night?  Wonder is that will help with the sleepiness.  I haven't experienced that yet but if I do, I will start taking mine at night instead of the morning.
Avatar universal
I am starting the Lexapro for two reasons. One is for mild depression and severe anxiaty with panic attacks. The second is that I have hepatitis-C and have to start a treatment called Interferion therapy. This drug causes anxiaty and depression. I am at 5 Mg now and will go up to 7.5 over the next 30 days if needed.

                TonyZ
Avatar universal
Hello everyone!  I've been on Lexapro almost a year now and I've been doing pretty well, I guess.  The side affects were hard at first but now I feel none.  However, I'm thinking of upping my dosage to 15mg.  I've been taking 10mg since of August of 2003.  Recently, I've been feeling depressed again, I think.  I'm just not talking as much, not feeling well, thoughts always going in my head as if I
Avatar universal
see your doc about upping the dose.  i take 20 mg a day and i'm thinking of upping that to 30.  the "happy feel-good" effect wears off with me after six months.  i have this notion that my brain is so pissed off at me for changing the way it works and that it works very freakin' hard to bring me back to "normal" (see homeostasis in any dictionary).  unfortunately my brain and the rest of the society we live in do not agree on what normal means.
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Simple, drug-free tips to banish the blues.
A guide to 10 common phobias.
Are there grounds to recommend coffee consumption? Recent studies perk interest.
For many, mental health care is prohibitively expensive. Dr. Rebecca Resnik provides a guide on how to find free or reduced-fee treatment in your area